Correction: Children overdosed during Pfizer drug study; FDA issues warning
Legal news for drug-related injury attorneys. FDA issues warning to Pfizer for faulty testing procedures in drug trials.
Drug-related injury attorneys alert- The Food and Drug Administration (FDA) gave Pfizer a warning letter over overdoses among pediatric patients during a drug study.
Washington, D.C.—In the article titled “Pharmaceutical injury alert: FDA slams Pfizer with warnings for deadly clinical trials,” posted on April 23, 2010, it was incorrectly reported that participants of a drug trial died. Twenty-six pediatric patients received overdoses of a psychiatric drug in 2006, and three more overdoses occurred in 2007; the overdoses did not result in any fatalities.
The U.S. Food and Drug Administration (FDA) issued Pfizer a warning letter, stating they have failed to rectify its testing procedures, which resulted in overdoses in over two-dozen patients during a company trial of Geodon. Several children experienced tremors, restless legs and other complications as a result of the overdoses, as reported by Reuters.
The letter, which was released on Tuesday, April 20, 2010, states that Pfizer was not properly monitoring physicians who were testing the experimental medication. Pfizer said in a statement that only 10 of the overdoses were caused by physician error, and the rest were probably because of patient error.
A new warning letter was prompted after a July 2009 inspection found that the drug maker was still failing to follow its own rules for safely conducting a study. A Pfizer spokeswoman pointed out, “Pfizer has communicated with the FDA about our conduct of clinical trials and, over the next two weeks, will provide an outline of new and existing processes for preventing similar issues with Pfizer clinical trials.”
Legal News Reporter: Nicole Howley-Legal news for drug-related injury lawyers.